Indiana, 2009

Flooding in Indiana, February 11 to 24, 2009

February 11 to 24, 2009 · NWS PAH · 4 events in 3 counties and zones

A frontal boundary wavered across the area between the 6th and 11th, bringing scattered showers and storms each day. 5 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A frontal boundary wavered across the area between the 6th and 11th, bringing scattered showers and storms each day. Total rainfall was generally 1 to 1.5 inches. Because the ground was still so wet from heavy precipitation in late January, there was some minor flooding along rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 11, 8:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 11, 8:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CST WED FEB 11 2009

.UPDATE...
UPDATED PUBLIC PRODUCTS TO CANCEL THE HIGH WIND WARNING AN HOUR
EARLY. 01Z METARS INDICATED THAT GUSTS HAD SUBSIDED SIGNIFICANTLY
BELOW WARNING CRITERIA WITH SUNSET.  THAT TREND SHOULD CONTINUE
THROUGH THE EVENING.

&&

.DISCUSSION... /ISSUED 442 PM CST WED FEB 11 2009/
RUC MODEL AND OBS INDICATE THAT A TIGHT PRESSURE GRADIENT WILL TAKE A
WHILE TO SUBSIDE THIS EVE IN THE TRI STATE REGION. THEREFORE THE
HIGH WIND WARNING WAS EXTENDED FOR THAT AREA THROUGH 800 PM.

&&

.PREV DISCUSSION... /ISSUED 314 PM CST WED FEB 11 2009/

DISCUSSION...
A VIGOROUS LOW PRESSURE SYSTEM WILL CONTINUE TO RACE THROUGH THE
REGION TODAY. SOME ISOLD SMALL HAIL PRODUCING SHOWERS BEHIND THE
COLD FRONT HAD FORWARD SPEEDS OF AROUND 70 MPH. IT IS SAFE TO SAY
THAT AT LEAST SCT AREAS EXPERIENCED HIGH WIND WARNING CRITERIA IN
THE LATE MRNG AND AFTN...AND THE SVR WINDS HAVE BEEN AND WILL BE
MORE WIDESPREAD ESPECIALLY IN THE ERN HALF OF THE REGION.

AN AREA OF RAIN ASSOCIATED WITH THE MID LEVEL LOW WILL CONTINUE
TO MOVE ACROSS SRN IL AND SWRN IND THIS AFTN. BY 00Z...THE NOW
NEARLY STACKED LOW PRESSURE SYSTEM WILL ROCKET ALL THE WAY TO NRN
IND. THIS SHOULD RAPIDLY RELAX THE PRESSURE GRADIENT FOR THE
EVE...ESPECIALLY IN THE SWRN HALF OF THE PAH FCST AREA. HOWEVER...
THE NPW/HIGH WIND WARNING MAY HAVE TO BE EXTENDED IN THE NERN
QUADRANT FOR A COUPLE MORE HOURS. THAT DECISION WILL BE MADE
WITHIN THE NEXT HOUR AND WILL DEPEND ON THE LATEST OBS.

ZONAL FLOW ALOFT AND HIGHER SFC PRESSURES WILL PROVIDE A MUCH MORE
BENIGN FORM OF WX FOR THE REST OF THE FCST PACKAGE...HOWEVER
CONDITIONS WILL NOT BE TOTALLY RAIN FREE. MAINLY ON FRI NIGHT...A
MINOR MID LEVEL SHRTWV WILL PRODUCE SOME SCT RAIN SHWRS...POSSIBLY
ENDING AS SNOW SHWRS IN THE NRN THIRD OF THE PAH FCST AREA EARLY
ON SAT. RAIN FREE CONDITIONS SHOULD CONTINUE UNDER MID LEVEL
RIDGING AND HIGH SFC PRESSURE. ON DAY 7/TUE...ANOTHER SHRTWV MAY
PRODUCE ANOTHER ROUND OF RAIN SHWRS. TEMPS SHOULD BE NEAR NORMAL
LEVELS IN THE WAKE OF THIS SYSTEM. THE GFS MODEL WAS MOST
FAVORED IN THE EXTENDED.../DAY 4 AND BEYOND.

AVIATION...
WEST WINDS WILL CONTINUE TO GRADUALLY WEAKEN DURING THE EVENING
HOURS...WITH SPEEDS OF 10 TO 15 KTS BY 06Z.  MVFR CIGS WILL BE
PREDOMINANT THROUGH MOST OF THE NIGHT...OCCASIONALLY IMPROVING TO
VFR.  KCGI AND KPAH CAN EXPECT P6SM SKC CONDITIONS BY 07Z TO
09Z...AND AT KEVV AND KOWB BY 10Z TO 12Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

PUBLIC...DRS/DB
AVIATION...RST
Hazardous weather outlook, Feb 11, 8:37 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CST WED FEB 11 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
737 PM CST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME AREA RIVERS ARE FORECAST TO REACH FLOOD STAGE LATE THIS WEEK
OR NEXT WEEK. PLEASE REFER TO THE APPROPRIATE FLOOD STATEMENTS OR
WARNINGS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Local storm report, Feb 11, 4:30 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     NON-TSTM WND DMG HOPKINSVILLE            36.85N 87.49W
02/11/2009                   CHRISTIAN          KY   TRAINED SPOTTER

            SECTIONS OF METAL SIDING ON THE PENNYRILE MALL BLOWN OFF.

&&

SMITTY
Local storm report, Feb 11, 4:32 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     NON-TSTM WND DMG CADIZ                   36.87N 87.82W
02/11/2009                   TRIGG              KY   EMERGENCY MNGR

            A FEW BUILDINGS HAVE MISSING ROOFS. TREES AND POWER LINES
            DOWN. WIND SPEED ESTIMATED AT 60 MPH.

&&

SMITTY
Local storm report, Feb 11, 4:42 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     NON-TSTM WND GST 7 NW POPLAR BLUFF       36.84N 90.50W
02/11/2009  M49.00 MPH       BUTLER             MO   TRAINED SPOTTER

            NUMEROUS WIND GUSTS OF 30 TO 40 MPH...MEASURED PEAK GUST
            TO 49 MPH.

0900 AM     NON-TSTM WND GST CALVERT CITY            37.03N 88.35W
02/11/2009  M51.00 MPH       MARSHALL           KY   NWS EMPLOYEE

0945 AM     NON-TSTM WND GST METROPOLIS              37.15N 88.71W
02/11/2009  M47.00 MPH       MASSAC             IL   AWOS

0959 AM     NON-TSTM WND GST HOPKINSVILLE            36.85N 87.49W
02/11/2009  M42.00 MPH       CHRISTIAN          KY   AMATEUR RADIO

1024 AM     NON-TSTM WND GST POPLAR BLUFF            36.76N 90.41W
02/11/2009  M46.00 MPH       BUTLER             MO   ASOS

1045 AM     NON-TSTM WND GST 7 SE HOPKINSVILLE       36.78N 87.40W
02/11/2009  M46.00 MPH       CHRISTIAN          KY   TRAINED SPOTTER

            REPORTED AT I-24 AT EXIT 73

1100 AM     TSTM WND GST     HOPKINSVILLE            36.85N 87.49W
02/11/2009  E60.00 MPH       CHRISTIAN          KY   TRAINED SPOTTER

1100 AM     TSTM WND DMG     10 E HOPKINSVILLE       36.85N 87.31W
02/11/2009                   CHRISTIAN          KY   EMERGENCY MNGR

            LATE REPORT...SECTIONS OF TIN ROOF BLOWN OFF OF BARN.

1100 AM     TSTM WND GST     DAWSON SPRINGS          37.17N 87.69W
02/11/2009  E60.00 MPH       HOPKINS            KY   TRAINED SPOTTER

1105 AM     NON-TSTM WND GST CAIRO                   37.00N 89.18W
02/11/2009  M45.00 MPH       ALEXANDER          IL   ASOS

1107 AM     NON-TSTM WND GST FORT CAMPBELL NORTH     36.65N 87.46W
02/11/2009  M61.00 MPH       CHRISTIAN          KY   ASOS

1107 AM     NON-TSTM WND GST FORT CAMPBELL NORTH     36.65N 87.46W
02/11/2009  M61.00 MPH       CHRISTIAN          KY   BROADCAST MEDIA

1111 AM     NON-TSTM WND GST LONE OAK                37.04N 88.67W
02/11/2009  E60.00 MPH       MCCRACKEN          KY   TRAINED SPOTTER

1111 AM     NON-TSTM WND GST PADUCAH                 37.07N 88.64W
02/11/2009  M51.00 MPH       MCCRACKEN          KY   ASOS

1112 AM     NON-TSTM WND GST CAPE GIRARDEAU          37.31N 89.55W
02/11/2009  M44.00 MPH       CAPE GIRARDEAU     MO   ASOS

1115 AM     NON-TSTM WND GST CAPE GIRARDEAU          37.31N 89.55W
02/11/2009  E60.00 MPH       CAPE GIRARDEAU     MO   BROADCAST MEDIA

            REPORTED BY KFVS 12

1125 AM     NON-TSTM WND GST CAIRO                   37.00N 89.18W
02/11/2009  M50.00 MPH       ALEXANDER          IL   AWOS

1131 AM     TSTM WND GST     OWENSBORO               37.76N 87.12W
02/11/2009  M46.00 MPH       DAVIESS            KY   AWOS

1131 AM     NON-TSTM WND GST MURRAY                  36.61N 88.32W
02/11/2009  E50.00 MPH       CALLOWAY           KY   TRAINED SPOTTER

            LASTED ABOUT 2 MINUTES

1152 AM     NON-TSTM WND GST THOMPSONVILLE           37.91N 88.76W
02/11/2009  E50.00 MPH       FRANKLIN           IL   TRAINED SPOTTER

1155 AM     NON-TSTM WND GST HARRISBURG              37.74N 88.55W
02/11/2009  M55.00 MPH       SALINE             IL   AWOS

1200 PM     NON-TSTM WND DMG PADUCAH                 37.07N 88.64W
02/11/2009                   MCCRACKEN          KY   NWS EMPLOYEE

            LARGE PINE TREE UPROOTED

1225 PM     NON-TSTM WND GST FAIRFIELD               38.38N 88.37W
02/11/2009  M51.00 MPH       WAYNE              IL   AWOS

1225 PM     NON-TSTM WND GST CAIRO                   37.00N 89.18W
02/11/2009  M55.00 MPH       ALEXANDER          IL   AWOS

1248 PM     NON-TSTM WND GST PADUCAH                 37.07N 88.64W
02/11/2009  M63.00 MPH       MCCRACKEN          KY   ASOS

            MEASURED AT THE PADUCAH ASOS.

0107 PM     NON-TSTM WND DMG CAPE GIRARDEAU          37.31N 89.55W
02/11/2009                   CAPE GIRARDEAU     MO   BROADCAST MEDIA

            58 MPH GUST

0115 PM     NON-TSTM WND DMG PADUCAH                 37.07N 88.64W
02/11/2009                   MCCRACKEN          KY   EMERGENCY MNGR

            NEW BUILDING UNDER CONSTRUCTION BLOWN DOWN ON HOPE ROAD.
            BUILDING WAS FRAMED UP.

0129 PM     NON-TSTM WND DMG WEST PADUCAH            37.08N 88.74W
02/11/2009                   MCCRACKEN          KY   OFFICIAL NWS OBS

            63 MPH GUST

0138 PM     NON-TSTM WND DMG 3 S MURRAY              36.57N 88.32W
02/11/2009                   CALLOWAY           KY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ACROSS HIGHWAY 641

0143 PM     NON-TSTM WND DMG MURRAY                  36.61N 88.32W
02/11/2009                   CALLOWAY           KY   TRAINED SPOTTER

            POWER POLE BROKE AND FELL ONTO 16TH STREET.

0148 PM     NON-TSTM WND DMG LONE OAK                37.04N 88.67W
02/11/2009                   MCCRACKEN          KY   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN IN THE COMMUNITY.

0154 PM     NON-TSTM WND GST HOPKINSVILLE            36.85N 87.49W
02/11/2009  M52.00 MPH       CHRISTIAN          KY   TRAINED SPOTTER

0155 PM     NON-TSTM WND GST 4 S MADISONVILLE        37.28N 87.51W
02/11/2009  M63.00 MPH       HOPKINS            KY   DEPT OF HIGHWAYS

            RECORDED BY KENTUCKY MESONET.

0201 PM     NON-TSTM WND GST OWENSBORO               37.76N 87.12W
02/11/2009  M73.00 MPH       DAVIESS            KY   AWOS

            REPORTED BY AIRPORT WEATHER INSTRUMENTS.

0205 PM     NON-TSTM WND DMG CHARLESTON              36.92N 89.34W
02/11/2009                   MISSISSIPPI        MO   EMERGENCY MNGR

            NUMEROUS ELECTICAL POLES FALLING COUNTYWIDE.

0205 PM     NON-TSTM WND DMG MURRAY                  36.61N 88.32W
02/11/2009                   CALLOWAY           KY   EMERGENCY MNGR

            PORTIONS OF MURRAY STATE UNIVERSITY ARE BEING DISRUPTED
            DUE TO SNAPPED POWER POLES.

0210 PM     HAIL             OWENSBORO               37.76N 87.12W
02/11/2009  E0.25 INCH       DAVIESS            KY   EMERGENCY MNGR

            REPORTED AT THURSTON AND DURMONT ROAD

0210 PM     NON-TSTM WND GST MURRAY                  36.61N 88.32W
02/11/2009  M65.00 MPH       CALLOWAY           KY   BROADCAST MEDIA

            RECORDED ON FINE ARTS BUILDING AT MURRAY STATE, 8 STORIES
            ABOVE THE GROUND.

0217 PM     NON-TSTM WND DMG MADISONVILLE            37.34N 87.51W
02/11/2009                   HOPKINS            KY   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.

0219 PM     NON-TSTM WND DMG MADISONVILLE            37.34N 87.51W
02/11/2009                   HOPKINS            KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY

0220 PM     NON-TSTM WND GST 6 N HOPKINSVILLE        36.94N 87.49W
02/11/2009  M59.00 MPH       CHRISTIAN          KY   DEPT OF HIGHWAYS

            REPORTED BY KENTUCKY MESONET.

0221 PM     HAIL             WEST SALEM              38.52N 88.01W
02/11/2009  E0.25 INCH       EDWARDS            IL   TRAINED SPOTTER

0224 PM     NON-TSTM WND GST HOPKINSVILLE            36.85N 87.49W
02/11/2009  E65.00 MPH       CHRISTIAN          KY   TRAINED SPOTTER

0225 PM     NON-TSTM WND DMG REIDLAND                37.01N 88.53W
02/11/2009                   MCCRACKEN          KY   TRAINED SPOTTER

            PORTIONS OF ROOF FROM LARGE GROCERY STORE BLOWN OFF AND
            LANDED IN TREES ACROSS THE STREET.

0225 PM     NON-TSTM WND DMG PRINCETON               37.11N 87.88W
02/11/2009                   CALDWELL           KY   LAW ENFORCEMENT

            MOBILE HOME BLOWN OVER

0225 PM     NON-TSTM WND DMG PRINCETON               37.11N 87.88W
02/11/2009                   CALDWELL           KY   LAW ENFORCEMENT

            MOBILE HOME BLOWN OVER.

0230 PM     NON-TSTM WND GST 6 N HOPKINSVILLE        36.94N 87.49W
02/11/2009  M62.00 MPH       CHRISTIAN          KY   DEPT OF HIGHWAYS

            REPORTED BY KENTUCKY MESONET.

0243 PM     NON-TSTM WND DMG MORGANFIELD             37.68N 87.91W
02/11/2009                   UNION              KY   EMERGENCY MNGR

            STRUCTIONAL DAMAGE TO 2 BRICK BUILDINGS IN THE DOWNTOWN
            AREA.

0243 PM     NON-TSTM WND DMG GREENVILLE              37.21N 87.18W
02/11/2009                   MUHLENBERG         KY   TRAINED SPOTTER

            WIDEPSREAD POWER OUTAGES REPORTED COUNTYWIDE.

0246 PM     NON-TSTM WND GST MOUNT VERNON            37.94N 87.90W
02/11/2009  M63.00 MPH       POSEY              IN   BROADCAST MEDIA

0246 PM     NON-TSTM WND GST WAYNE CITY              38.35N 88.59W
02/11/2009  M47.00 MPH       WAYNE              IL   BROADCAST MEDIA

0246 PM     NON-TSTM WND GST OWENSBORO               37.76N 87.12W
02/11/2009  M54.00 MPH       DAVIESS            KY   BROADCAST MEDIA

0246 PM     NON-TSTM WND GST OAKLAND CITY            38.34N 87.35W
02/11/2009  M51.00 MPH       GIBSON             IN   BROADCAST MEDIA

0301 PM     NON-TSTM WND GST NEWBURGH                37.95N 87.40W
02/11/2009  M45.00 MPH       WARRICK            IN   TRAINED SPOTTER

0329 PM     NON-TSTM WND DMG HOPKINSVILLE            36.85N 87.49W
02/11/2009                   CHRISTIAN          KY   TRAINED SPOTTER

            SECTIONS OF METAL SIDING ON THE PENNYRILE MALL BLOWN OFF.

0331 PM     NON-TSTM WND DMG CADIZ                   36.87N 87.82W
02/11/2009                   TRIGG              KY   EMERGENCY MNGR

            A FEW BUILDINGS HAVE MISSING ROOFS. TREES AND POWER LINES
            DOWN. WIND SPEED ESTIMATED AT 60 MPH.

&&

SMITTY
Local storm report, Feb 11, 4:46 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND DMG PADUCAH                 37.07N 88.64W
02/11/2009                   MCCRACKEN          KY   EMERGENCY MNGR

            CORRECTION FOR ROAD NAME...NEW BUILDING UNDER
            CONSTRUCTION BLOWN DOWN ON NEW HOLT ROAD. BUILDING WAS
            FRAMED UP.

&&

SMITTY
Local storm report, Feb 11, 5:12 PM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND GST 3 N HOPKINSVILLE        36.90N 87.49W
02/11/2009  E57 MPH          CHRISTIAN          KY   MESONET

&&

JAYSONW
Local storm report, Feb 11, 5:14 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     NON-TSTM WND GST NEWBURGH                37.95N 87.40W
02/11/2009  M51 MPH          WARRICK            IN   TRAINED SPOTTER

&&

JAYSONW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Pike

When
February 11, 10:00 PM EST to February 21, 10:00 AM EST
Where
Pike County, Petersburg to 3.55 mi NNW of Petersburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.500, -87.280

Minor flooding of the White River occurred. At the Petersburg gage, the river crested at 21.95 feet on the 18th. Flood stage there is 16 feet. State Road 257 south of Washington began to flood. Flooding affected higher bottomlands and may have affected any residents in an area known as Dodge City. Local roads leading to the Dodge City area were flooded. A few county roads flooded.

Flood, Gibson

When
February 12, 5:45 PM CST to February 22, 9:00 PM CST
Where
Gibson County, 1.33 mi NNW of Hazleton to 1.64 mi NNW of Hazleton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.498, -87.540

Minor flooding of the White River occurred. At the Hazleton gage, the river crested at 21.70 feet on the 19th. Flood stage there is 16 feet. Most of the low bottomlands flooded, and flooding began in higher bottomlands. High water affected any residents still in river cabins. A few local roads were flooded. Oil stripped fields flooded. Flood gates were installed at Hazleton. Flood waters covered the Hazleton softball field.

Flood, Gibson

When
February 13, 5:00 PM CST to February 23, 5:00 PM CST
Where
Gibson County, East Mt Carmel to 1.54 mi NNE of East Mt Carmel
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.400, -87.730

Minor flooding occurred on the Wabash River. At the Mount Carmel, IL gage, the river crested at 24.86 feet on the 19th. Flood stage there is 19 feet. Extensive lowland flooding occurred. Access to local camp sites was blocked, but there was minimal impact to commercial activities. Several local roads were impassable. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Farmers moved livestock to higher ground.

Flood, Posey

When
February 14, 8:00 PM CST to February 24, 8:00 PM CST
Where
Posey County, New Harmony to 0.6 mi NE of New Harmony
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.130, -87.930

Minor flooding of the Wabash River occurred. At the New Harmony gage, the river crested at 17.56 feet on the 21st. Flood stage there is 15 feet. Low-lying bottomlands along the river were flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154670, 154667, 154660, 154661.